| Model Number |
0070310 |
| Medical Device Problem Code |
Dull, Blunt (2407)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
It was reported that the round silicone drain was less sharp and had great difficulty to insert to the back of the patient.
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.A potential root cause for this failure mode could be due to damaged tip or tip not produced to specification which resulted in trocar tip not sharp enough to create the exit site.It was unknown whether the device had met specifications.The product used for the treatment but it was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: 1) additional perforations should not be made in the drains.2) avoid suturing through drains.3) drains should lie flat and in line with the skin exit areas.4) particular care should be taken to avoid any obstacles to the drain exit path.5) drains should be checked for free motion during closure to minimize the possibility of breakage.6) drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.7) surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement: 1.Place perforated wound drain within the critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Remove trocar only by cutting the drain one inch from end of trocar.4.Trim non-perforated section of drain to desired length.For bard 100 cc silicone and reliavac 100 evacuators single drain placement: 1.Remove adapter with connector from pouch.2.Insert adapter end into non-perforated section of drain.3.Insert connecting tube of drain to adapter port of evacuator.For two drain placement for bard 100 cc silicone evacuators: 1.Attach second drain to adapter.2.Attach connecting tube of both silicone drains to the bard y connector (0070790) and connect y connector to evacuator drain port.For reliavac 100 (use blue adapter in drain package and y connector in evacuator package): 1.Cut off plug from closed arm of y connector.2.Remove blue adapters from pouches.Insert into y connector.3.Attach both drains to blue adapters.For reliavac 400 and 3 spring evacuators single drain placement: 1.Ensure open end of y connector is open or cut to 1/4 inch mark.2.Remove blue adapter from pouch.Insert into y connector.3.Attach drain to blue adapter.For two drain placement: 1.Cut off plug from closed arm of y connector.2.Remove blue adapter from pouch.Insert into y connector.3.Attach both drains to blue adapters.Reuse precaution: this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be ¿inspection results (measurement, testing data) not verified by iqa assignee ¿.The lot number was unknown; therefore, the device history record could not be reviewed.Labeling review was not required because a review of the label could not have prevented this issue.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
Event or Problem Description